Wisconsin, 2017Tornado and Hail in Wisconsin, March 6, 2017
March 6, 2017 · NWS ARX · 27 events in 9 counties and zones
A line of thunderstorms developed along a cold front and moved across western Wisconsin during the evening hours of March 6th. These storms produced a tornado near Barre Mills (La Crosse County) along with damaging winds and hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $441,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms developed along a cold front and moved across western Wisconsin during the evening hours of March 6th. These storms produced a tornado near Barre Mills (La Crosse County) along with damaging winds and hail. A metal grain bin was blown over in Elk Creek (Trempealeau County), a light post and business signs were downed in downtown La Crosse (La Crosse County) and a camper was damaged by fallen trees west of Viroqua (Vernon County). The largest hail reported was golfball in La Farge (Vernon County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Mar 6, 5:34 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 6, 5:34 PM CST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
534 PM CST Mon Mar 6 2017
.SHORT TERM...(This evening through Tuesday)
Issued at 334 PM CST Mon Mar 6 2017
Severe weather threat for tonight has increased across the area.
Satellite imagery and surface observations show incredible
clearing across much of IA/MN this afternoon under a mid-level dry
slot. Low-level scouring now into the western forecast area east
of I-35 and further destabilization is occurring. Currently, TSRA
starting on the dry line near Omaha NE on the western gradient in
CAPE.
Per SPC mesoa...MLCAPES in western IA in the 1500 J/Kg and the
06.19Z RAP bring this to the I-35 corridor at 22Z before a massive
hourly decline with only 800-1000 J/Kg by 00Z in Dodge MN-Floyd
County IA counties. Decline and stabilization of the CAPE further
occurs as the warm sector shifts east in the late evening into WI.
Wind shear is the big story. Current 1km VWP from KMSP/KDMX radars
showing 35-45 kts at 1km and 75 kts at KOAX at 6 km. So, some
excellent shear with directional shear in the lowest 1 km. 06.19z
RAP indicates 0-1km SRH values in the 200-400 m^^2/s^^2 range will
be present in NE IA and SERN MN, so plenty for low-level
spinning.
Overall...the severe weather threat has increased with a favorable
upstream environment. Storms should continue to develop into a N-S
line from MN into IA late this afternoon and move east and enter
Dodge-Floyd county /western forecast area/ around 6-7 pm. Would
expect a QLCS line of storms to enter with threats of damaging
winds and isolated tornadoes...mainly near/due to mesovorticies
on the leading edge. Being early March and per RAP guidance, this
threat should rapidly diminish east with stabilization and loss of
heating, with severe storms becoming less in coverage. Storms are
expected to continue well into WI with strong dynamical forcing.
By midnight, the storms/rain should be near/exiting central WI.
Post frontal winds still look as previously forecast for later
tonight and Tuesday. With 40-50 kts at the top of the mixed
layer...a wind advisory is warranted. On Tuesday mixing will be
enhanced in the afternoon and it appears we will tap 2km winds.
The good thing is it appears these winds decrease 5-10 kts at 2km
keeping wind gusts in the 35-50 mph range at the surface.
.LONG TERM...(Tuesday night through Monday)
Issued at 334 PM CST Mon Mar 6 2017
A wind advisory may be needed Wednesday with stronger winds
continuing.
Thursday night through Monday...Main forecast concerns are
precipitation chances and temperatures Thursday night through
Monday. The 06.12z GFS/ECMWF/GEM are in good agreement in
developing west to northwest flow aloft through the period. The
biggest differences is timing the shortwave troughs embedded in
the flow into the Upper Great Lakes Region. This will have impacts
on timing of precipitation chances/types across the forecast
area. The 06.12z GFS/ECMWF/GEM are in good agreement in advecting
cooler air aloft into the Great Lakes region through the period.
The 06.12z GFS/ECMWF show 925mb temperatures in the minus 5 to
minus 10 degree celsius range for much of the period. This will
allow temperatures to be below normal with highs in the lower to
middle 30s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 534 PM CST Mon Mar 6 2017
All eyes on an impressive line of thunderstorms just moving into
the I-35 corridor. Will impact both TAF airfields this evening
with strong gusty southwest winds from 35-40kts or more. Some hail
also possible, but not enough confidence to include in 00Z TAFs.
For the most part, upstream observations impacted by storms have
stayed VFR with ceilings, but could see reductions in visibility
to 2SM in heavy rain/thunder. Once storms move through, strong
west-southwest wind will continue through the night and into
Tuesday with frequent gusts between 35 and 40 kts. Otherwise, VFR
cloud cover will be the rule. Did not include low-level wind shear
in 00Z TAFs due to frequent high surface gusts, but expect winds
around 2000 ft agl to at least 50 kts through this evening.
&&
.FIRE WEATHER...For Tuesday
Issued at 334 PM CST Mon Mar 6 2017
Strong winds and low relative humidities will cause weather
conditions that could enhance fire spread on Tuesday, mainly in
grasses.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Advisory from 6 AM to 6 PM CST Tuesday for WIZ017-029-
032>034-041>044-053>055-061.
MN...Wind Advisory until 6 PM CST Tuesday for MNZ079-086-087-094-095.
Wind Advisory from 6 AM to 6 PM CST Tuesday for MNZ088-096.
IA...Wind Advisory until 6 PM CST Tuesday for IAZ008>010-018-019.
Wind Advisory from 6 AM to 6 PM CST Tuesday for IAZ011-029-030.
&&
SHORT TERM...Baumgardt
LONG TERM...Baumgardt/Jones
AVIATION...RogersHazardous weather outlook, Mar 6, 4:01 PM CST, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
401 PM CST Mon Mar 6 2017
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-072215-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-
401 PM CST Mon Mar 6 2017
This Hazardous Weather Outlook is for portions of southeast
Minnesota, northeast Iowa, and a portion of west central
Wisconsin.
.DAY ONE...Tonight
A Tornado watch is in effect until 10 pm this evening.
Scattered thunderstorms will cross the area this evening between
6pm and 10 pm. A few of these storms could be severe. The main
threat will be damaging winds, with a lower threat for an
isolated tornado and large hail.
A Wind Advisory is also in effect tonight.
Westerly wind gusts of 40 to 55 mph are expected and will result
in difficult travel, especially on north-south oriented roadways.
Some damage is also possible to trees and power lines.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A Wind Advisory continues through Tuesday.
Gusty west winds of 40 to 55 mph will continue through Tuesday and
will again result in difficult travel on north-south oriented
roadways and may also cause some damage to trees and power lines.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this evening in the 6 pm
to 10 pm time frame.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
WIZ017-029-033-034-041>044-053>055-061-072215-
Taylor-Clark-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-
Vernon-Crawford-Richland-Grant-
401 PM CST Mon Mar 6 2017
This Hazardous Weather Outlook is for portions southwest into
central Wisconsin.
.DAY ONE...Tonight
Strong to possibly a few severe thunderstorms are possible in the
8 pm to midnight time frame. Damaging winds would be the main
threat but there is also a small threat for larger hail and an
isolated tornado or two as well.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Wind Advisory for Tuesday.
Gusty west winds of 40 to 55 mph through Tuesday will result in
difficult travel on north-south oriented roadways and may also cause
some damage to trees and power lines.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening in the 8 pm to
midnight time frame.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
DAS
In the hours before
Special weather statement, Mar 6, 7:06 PM CST, 34 minutes before
Special Weather Statement
National Weather Service La Crosse WI
706 PM CST MON MAR 6 2017
IAZ008>010-018-019-MNZ079-087-088-094-095-WIZ032-033-070300-
Floyd-Winneshiek-Chickasaw-Howard-Mitchell-Wabasha-Olmsted-Fillmore-
Winona-Mower-Buffalo-Trempealeau-
706 PM CST MON MAR 6 2017
...STRONG TO SEVERE THUNDERSTORMS MOVING TOWARD WISCONSIN...
A LINE
OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MITCHELL...
HOWARD...FLOYD...WESTERN WINNESHIEK...CHICKASAW...WINONA...EASTERN
OLMSTED...EASTERN MOWER...WABASHA...FILLMORE...BUFFALO AND CENTRAL
TREMPEALEAU COUNTIES...
At 700 PM CST, radar indicated strong thunderstorms were located
along a line extending from near Wabasha to Rochester Minnesota...to
Charles City Iowa. Movement was east at 40 mph.
Northeast Iowa and southeast Minnesota will continue to be affected
as the line shifts east toward western Wisconsin.
These storms were producing winds in excess of 40 mph and pea to
nickel size hail...with frequent lightning.
However...some of these storms were producing pockets of intense
damaging winds and power outages. Prepare now for possible damaging
winds and severe weather warnings.
LAT...LON 4445 9224 4441 9208 4460 9200 4460 9117
4385 9158 4384 9173 4358 9173 4308 9200
4308 9208 4292 9209 4291 9302
TIME...MOT...LOC 0100Z 265DEG 34KT 4440 9205 4291 9280
DABLocal storm report, Mar 6, 7:08 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
708 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL FLOYD 43.13N 92.74W
03/06/2017 E1.00 INCH FLOYD IA LAW ENFORCEMENT
&&
CJALocal storm report, Mar 6, 7:14 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
714 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL LE ROY 43.51N 92.51W
03/06/2017 E0.75 INCH MOWER MN LAW ENFORCEMENT
&&
CJALocal storm report, Mar 6, 7:18 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
718 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL COLWELL 43.16N 92.59W
03/06/2017 M0.75 INCH FLOYD IA TRAINED SPOTTER
0705 PM TSTM WND GST COLWELL 43.16N 92.59W
03/06/2017 M48.00 MPH FLOYD IA TRAINED SPOTTER
&&
CJALocal storm report, Mar 6, 7:22 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
722 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 1 S RICEVILLE 43.35N 92.55W
03/06/2017 E0.88 INCH MITCHELL IA EMERGENCY MNGR
0715 PM HAIL RICEVILLE 43.36N 92.55W
03/06/2017 E1.00 INCH MITCHELL IA EMERGENCY MNGR
0715 PM HAIL LITTLE CEDAR 43.38N 92.74W
03/06/2017 E1.00 INCH MITCHELL IA EMERGENCY MNGR
&&
CJALocal storm report, Mar 6, 7:40 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
740 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 7 N SPRING VALLEY 43.79N 92.39W
03/06/2017 E50 MPH FILLMORE MN AMATEUR RADIO
&&
CJAEvent by event
22 thunderstorm wind, 3 hail, 1 tornado, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Buffalo
- When
- March 6, 7:40 PM CST
- Where
- Buffalo County, 0.85 mi SW of Mondovi
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 44.560, -91.690
Trees were blown down south of Mondovi along State Highway 37.
Thunderstorm Wind, Trempealeau
- When
- March 6, 8:18 PM CST
- Where
- Trempealeau County, Elk Creek
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 44.430, -91.400
A metal grain bin was blown over in Elk Creek.
Thunderstorm Wind, Vernon
- When
- March 6, 8:36 PM CST
- Where
- Vernon County, 0.87 mi SE of Stoddard
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 43.660, -91.210
Power lines were blown down east of Stoddard.
Thunderstorm Wind, La Crosse
- When
- March 6, 8:37 PM CST
- Where
- La Crosse County, 2.58 mi WSW of (Lse)la Crosse Muni
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.870, -91.300
An estimated 60 mph wind gust occurred on a Mississippi River spillway west of French Island.
Thunderstorm Wind, La Crosse
- When
- March 6, 8:39 PM CST
- Where
- La Crosse County, 0.69 mi N of La Crosse
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 43.810, -91.250
A light post and business signs were blown down in downtown La Crosse. Three traffic lights with arms that stretch out over traffic were twisted and had to be repaired. Another traffic light and several street signs were blown down.
Thunderstorm Wind, La Crosse
- When
- March 6, 8:40 PM CST
- Where
- La Crosse County, 1.06 mi NNE of La Crosse
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 43.815, -91.243
In the city of La Crosse, a garage roof was blown off, which brought power lines down onto a house starting a fire in the house.
Thunderstorm Wind, La Crosse
- When
- March 6, 8:41 PM CST
- Where
- La Crosse County, 1.47 mi NNE of La Crosse
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $23,000
- Reported by
- NWS Employee
- Coordinates
- 43.820, -91.240
Around a dozen 1 to 2 foot diameter trees were blown down or uprooted in a cemetery and park in La Crosse. Another tree east of the cemetery went down and partially landed on a house. Trees were also blown down on the UW-La Crosse campus.
Thunderstorm Wind, Vernon
- When
- March 6, 8:41 PM CST
- Where
- Vernon County, 0.85 mi NE of Chaseburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.660, -91.090
Power lines were blown down in Chaseburg.
Tornado, La Crosse
- When
- March 6, 8:46 PM CST to 8:50 PM CST
- Where
- La Crosse County, 0.95 mi S of West Salem Arpt to 1.32 mi S of West Salem
- Rating
- EF1
- Path length
- 2.6 mi
- Path width
- 200 yd
- Property damage
- $290,000
- Reported by
- NWS Storm Survey
- Coordinates
- 43.856, -91.117
The tornado started just north of Barre Mills and rapidly moved northeast before dissipating south of West Salem. A broken damage path was found by the survey team. Along the path, the tornado snapped numerous trees, destroyed some small farm buildings, a silo, parts of several barns, removed part of the roof from one house, heavily damaged another and damaged the porch on a farm house. There was other damage along Interstate 90 that may have been related to this tornado.
Thunderstorm Wind, La Crosse
- When
- March 6, 8:53 PM CST
- Where
- La Crosse County, 3.07 mi WNW of St Joseph
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 43.790, -91.090
A 60 mph wind gust occurred west of St. Joseph.
Hail, La Crosse
- When
- March 6, 8:53 PM CST
- Where
- La Crosse County, 3.07 mi WNW of St Joseph
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 43.790, -91.090
Thunderstorm Wind, Vernon
- When
- March 6, 8:54 PM CST
- Where
- Vernon County, 0.85 mi SE of Bud
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.560, -90.970
Trees were blown down onto a camper west of Viroqua.
Thunderstorm Wind, La Crosse
- When
- March 6, 8:58 PM CST
- Where
- La Crosse County, 1.47 mi NNE of Neshbonoc Lake
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.900, -91.040
East of West Salem, a tree was blown down and blocked the eastbound land of Interstate 90.
Thunderstorm Wind, Vernon
- When
- March 6, 9:01 PM CST
- Where
- Vernon County, 0.85 mi NW of Viroqua
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.560, -90.890
Several trees were blown down in and around Viroqua. Numerous power lines were also downed.
Thunderstorm Wind, Monroe
- When
- March 6, 9:07 PM CST
- Where
- Monroe County, 5.11 mi SW of Tunnel City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 43.940, -90.630
Several large trees were snapped off southwest of Tunnel City.
Hail, Vernon
- When
- March 6, 9:25 PM CST
- Where
- Vernon County, 0.85 mi NW of La Farge
- Measured
- 1.25 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.580, -90.640
Golfball sized hail fell in La Farge.
Thunderstorm Wind, Vernon
- When
- March 6, 9:25 PM CST
- Where
- Vernon County, 0.85 mi NW of La Farge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.580, -90.640
An estimated 60 mph wind gust occurred in La Farge.
Thunderstorm Wind, Juneau
- When
- March 6, 9:32 PM CST
- Where
- Juneau County, 1.7 mi NE of (Vok)volk Aaf Camp D
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.940, -90.250
The automated weather observing equipment at Volk Field measured a wind gust of 63 mph.
Thunderstorm Wind, Clark
- When
- March 6, 9:33 PM CST
- Where
- Clark County, Dorchester
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 45.000, -90.330
Power lines were blown down near Dorchester. Damage also occurred to outbuildings and trees.
Thunderstorm Wind, Juneau
- When
- March 6, 9:42 PM CST
- Where
- Juneau County, 0.5 mi E of Necedah
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 44.030, -90.070
Trees were blown down in several locations across Juneau County.
Thunderstorm Wind, Grant
- When
- March 6, 9:45 PM CST
- Where
- Grant County, 3.45 mi S of Blue River
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 43.130, -90.570
A power pole was snapped off and a tree blown down onto an outbuilding south of Blue River.
Thunderstorm Wind, Vernon
- When
- March 6, 9:47 PM CST
- Where
- Vernon County, 0.85 mi NE of Hillsboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.660, -90.340
Trees and power lines were blown down in Hillsboro.
Thunderstorm Wind, Adams
- When
- March 6, 9:51 PM CST
- Where
- Adams County, Arkdale
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 44.030, -89.880
Trees were blown down in and near Arkdale.
Thunderstorm Wind, Adams
- When
- March 6, 9:54 PM CST
- Where
- Adams County, 2.49 mi E of White Creek
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.830, -89.820
Trees were blown down in and near Rome.
Hail, Grant
- When
- March 6, 10:24 PM CST
- Where
- Grant County, 0.51 mi W of Hazel Green
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.530, -90.440
Thunderstorm Wind, Adams
- When
- March 6, 10:24 PM CST
- Where
- Adams County, 2 mi SE of White Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 43.809, -89.842
Trees were blown down southeast of White Creek.
Lightning, Juneau
- When
- March 6, 10:39 PM CST
- Where
- Juneau County, 0.31 mi NNE of Cloverdale
- Property damage
- $55,000
- Reported by
- Newspaper
- Coordinates
- 44.024, -90.178
A fire caused by a lightning strike, destroyed a house west of Necedah.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, March 6 to 8, 20173 deaths · 1 event
- Tornadoes and Flash Flood in Missouri, March 6, 201714 injured · EF3 · 104 events
- Wildfire in Texas, March 6 to 9, 20171 death · 2 injured · $25 million · 1 event
- Tornadoes and Hail in Iowa, March 6, 2017$3.5 million · EF2 · 83 events
- Wildfire in Oklahoma, March 6 to 21, 20171 death · $1.2 million · 2 events
- Tornadoes and Hail in Iowa, March 6, 20173 injured · $267,000 · EF2 · 73 events
- Tornadoes and Hail in Arkansas, March 6 to 9, 20171 injured · $930,000 · EF2 · 50 events
- Tornadoes and Hail in Illinois, March 6 to 7, 2017$983,000 · EF2 · 41 events
- Tornadoes and Hail in Missouri, March 6 to 7, 20171 injured · $681,000 · EF1 · 60 events
- Cold in Nevada, March 6, 20171 death · 1 event
- Wildfire in Kansas, March 6 to 7, 2017$3.0 million · 7 events
- Tornado and Hail in Oklahoma, March 6 to 7, 2017$177,000 · EF1 · 37 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 683116, 682453, 679710, 679709, 679721, 687239, 682449, 683200, 683985, 679722, 679724, 683201, 679726, 683202, 682456, 679730, 679731, 679732, 679734, 683204, 682444, 683213, 683208, 683207, 679733, 683211, 687258.